Talk

Advanced search

First day on sertraline

(11 Posts)
PollyPocket245 Sun 22-Nov-20 12:21:20

Hi all,

I posted about PND a few weeks ago, due to the waiting list for mental health services being so long the Gp suggested I try sertraline. I was incredibly reluctant. years ago I tried Prozac and had horrible thoughts while taking them, I swore to myself I wouldn’t ever again but I accept my situation at the minute needs help quickly. Maybe I’m being overly cautious but I started taking them this morning and I feel a sense of anxiety and panic brewing that wasn’t there before. The gp said it can make certain symptoms worse to begin with but could that really happen after only one tablet? I’m so afraid I’ll have horrible thoughts again.

I really feel like I’ve let my baby down sad. I would be interested to hear other people’s experience to maybe put my mind at rest. Thank you

OP’s posts: |
Ihaveoflate Sun 22-Nov-20 15:55:43

I had the same reaction on Sertraline straight away and it was hideous - made anxiety much worse. The GP and my psychiatrist at perinatal mental health suggested taking half a tablet (so only 25mg) for a couple of weeks to let my body get used to it. I then moved back up to 50mg per day and was fine. It really was worth sticking with it for me.

Could you call your GP tomorrow to talk about the options. Maybe suggest a similar approach?

You have not let anyone down. You are ill and that type of self blame is a symptom, one I recognise well. You are doing all the right things to get better again, for you and your baby. It won't happen overnight, but neither would mending a broken leg.

Call your GP - it's a very common side effect flowers

PollyPocket245 Sun 22-Nov-20 16:44:55

@Ihaveoflate thank you so much for your reply. It didn’t even occur to me to halve it! I’ll call them tomorrow but will do that anyway. Did the side affects disappear for you after switching or were they better? My question was answered pretty soon after when I started getting the shakes and feeling sick. Isn’t it awful sad flowers

OP’s posts: |
Ihaveoflate Sun 22-Nov-20 17:12:59

Yes, the side effects disappeared when I halved the dose and they didn't come back. I had stopped eating (completely) so my psychiatrist wanted me to wait until my appetite had returned before upping the dose to 50mg. Be guided by your doctor but don't give up yet - Sertraline was really crucial to my recovery.

You will get better and it's not your fault. If you ever need to talk, feel free to PM me.

PollyPocket245 Sun 22-Nov-20 17:27:10

@Ihaveoflate that’s really good to hear, definitely worth doing! The sickness is really intense isn’t it, I couldn’t imagine eating anything, it’s like morning sickness all over again. I’m so determined to persevere though like you say it seems to help a lot of people and I really want it to work too!
Thank you lovely that’s so kind xxflowers

OP’s posts: |
FippertyGibbett Sun 22-Nov-20 17:30:39

Just to say that if you do need to swap medications, my DH went on Citalopram and had no problems whatsoever.

Timeforredwine Sun 22-Nov-20 17:34:15

I know that citalopram worked for a member of my family without side effects but sertraline made them sick too. You should always inform your gp anyway so they are aware. Coukd be the higher dose as someone else said. Dont blame yourself you have a medical condition and I really hope that they work for you and you are soon feeling better.

Harrysmummy246 Sun 22-Nov-20 20:03:17

Sertraline did make me so so nauseous when I first started taking it, but honestly, I am a different person when taking it

PollyPocket245 Mon 23-Nov-20 04:20:37

Thank you all smile, I feel more hopeful now, I think I’m maybe just so scared they won’t work or I won’t be able to tolerate the side effects. It’s hard to keep taking something that makes you feel so bad but I’ll call the doctors today and discuss reducing the dose or changing tabletsflowers

OP’s posts: |
xxxemzyxxx Sun 29-Nov-20 07:31:04

@PollyPocket245

How are you feeling now? I started on sertraline on Thursday st 50mg and I feel so do sick and more anxious.

PollyPocket245 Sun 29-Nov-20 07:45:05

@xxxemzyxxx I’m sorry to hear that sad. I didn’t continue with it honestly, the panic and sickness was awful. I asked for a lower dose but apparently they don’t do one (I know they do hmm). I have citalopram to try now which I’ll start today. Maybe try and ask for a lower dose, your doctor might be able to give you one smile. I’m hoping citalopram might be the answer xx

OP’s posts: |

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in